Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 263, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 29, 1995, 10:07 PM CDT for Kiowa County, Kansas. It was in force for 38 min.
The area
The counties it named.
The facts
- Issued
- Sep 29, 1995, 10:07 PM CDT (03:07 UTC)
- Expired
- Sep 29, 1995, 10:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Kiowa County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 300307 RRA SVRDDC KSC097-300345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1007 PM CDT FRI SEP 29 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...EASTERN KIOWA COUNTY AT 1005 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 7 MILES EAST OF GREENSBURG CROSSING HIGHWAY 54. THGE STORM WAS MOVING NORTHEAST AT 40 MILES AN HOUR AND WILL PASS JUST NORTH OF HAVILAND AT 1015 PM CDT. THIS STORM IS LIKELY TO PRODUCE HAIL UP TO 1 INCH IN DIAMETER. IF YOU ARE IN OR NEAR THE PATH OF THE STORM AROUND AND NORTH OF HAVILAND...YOU SHOULD TAKE IMMEDIATE SAFE SHELTER. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 4:17 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Sep 29, 4:17 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 410 PM CDT FRI SEP 29 1995 18Z SFC ANLYS SHOWS FNT MAKING IT THRU FNT RNG OF COLO WITH SFC TROF XTNG FROM NW KS TO XTRM SE COLO. SFC WINDS REMAIN QUITE STG ACROSS MOST OF CWA AND HAVE BEEN ADVCTNG DRIER AIR INTO THE WRN HALF OF THE CWA (DDC DWPT NOW DOWN TO 55 DEG). MODIFIED SHRP SOUNDING WITH THIS DATA AND INSTAB NOW LIMITED TO -1 WITH CAPES AROUND 200 OR SO. WITH THIS IM MIND FEEL BEST CHC FOR SVR WX WILL BE ERN PTNS WITH SOME WDLY SCT RW/TRW MAINLY WITH FNT. MODELS HAVE MAIN PVA MOVING THRU ERN PTNS CWA ERLY TMRWW MORNG AND THIS SHOULD TAKE FNT EAST OF AREA DURNG DAY SAT. SKIES SHOULD BE PC WITH DRIER AIR ALOFT MOVING IN. GNRLY WENT WITH A MIX OF FAN/FWC TMPS FOR TNGT AND SAT. DDC 058/073 049/070 045 310 GCK 056/072 047/071 044 2-0 LBL 056/074 048/071 046 3-0 EHA 054/072 046/069 045 200 HYS 060/074 050/069 046 320 P28 063/076 054/075 049 320 GERARD
In the hours before
Special weather statement, Sep 29, 9:34 PM CDT, 33 minutes before
KSZ030-031-043-044-045-046-062-063-064-065-300245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 934 PM CDT FRI SEP 29 1995 SEVERE THUNDERSTORM WATCH NUMBER 997 HAS BEEN CANCELLED FOR THE FOLLOWING WEST KANSAS COUNTIES... KEARNY...FINNEY...SCOTT...LANE... THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 100 AM CDT FOR... HODGEMAN...NESS...TREGO...ELLIS...RUSH...PAWNEE... JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 10:30 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 30 min |
| Sep 29, 11:49 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 23 min |
| Sep 30, 12:01 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 29 min |
| Sep 30, 12:20 AM CDT | Severe Thunderstorm Warning | DDC | Pratt | 25 min |
| Sep 30, 12:32 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.